MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY
Model Number 357.428
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s weight is unknown.Additional device product code: hwc.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was conducted for art: 357.428, lot: 3668116: manufacturing site: (b)(4), release to warehouse date: 20.Jan.2011: the device history record shows this lot of 39 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection by cq of the returned screw inserter/extractor revealed the tangs were bent outwards.Some minor wear was noted that is consistent with use of the device.Minor wearing of the etch was noted, although legibility was not compromised.Based on visual inspection, the received condition of the device agreed with the complaint condition of bent.The complaint condition of bent was confirmed.Functional test: a functional test could not be performed at cq since the concomitant parts were not returned.Dimensional inspection (all measurements were taken using (b)(4)): the dimension between the two tangs¿ diameter was measured, which was outside of specification of 11.1mm +/- 0.1 per relevant drawing.The hex recess was inspected across the three pairs of opposing flats.The inner width between the two pairs of flats adjacent to the tangs measured, which is within specification of per relevant drawing.The inner width between the opposing flats of the recess associated with the tangs measured, which is outside specification per relevant drawing.The inner width between the two opposing flats of the tangs was, which is outside specification per relevant drawing.Document/specification review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The relevant drawings were reviewed during investigation: during the investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Conclusion: the bent complaint condition was confirmed.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection of the returned device revealed the deformation caused nonconformances of the device¿s dimensional specifications.While no definitive root cause could be determined, it is possible that the device experienced abnormal, off-axis, and excessive forces during its 7+ year lifespan.Proper assembly per relevant technique guide requires use of a connecting screw (357.377), which ensures proper interfacing/fit and transferring of torque between the hex recess of the inserter/extractor and the femoral head helical blade/lag screw.With proper assembly, the tangs should not experience much, if any, force.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, there was an issue upon inserting a lag screw into the head of femur.The lag screw became loose from the lag screw inserter and was not able to be reattached.Prongs on end of lag screw inserter appear to be slightly bent outwards.There was a surgical delay of 5 to 10 minutes.The surgery was successfully completed.No medical intervention was required.Concomitant device reported: unknown lag screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) trochanteric fixation nail screw inserter/extractor.This is report 1 of 1 for complaint (b)(4).

Brand Name
TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7820806
Report Number2939274-2018-53499
Device Sequence Number11214741
Product Code HSB
UDI-Device Identifier10886982196460
UDI-Public(01)10886982196460
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.428
Device Catalogue Number357.428
Device Lot Number3668116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR